# SDR 2023FA0000278

- Difficulty date: May 23, 2023
- Submitted: May 26, 2023
- Operation: General aviation
- Aircraft: N3206M
- Make and model: Robsin R44RAVENII
- Aircraft serial: 12041
- Aircraft time: 2,439 hours
- Engine: Lyc IO540AE1A5
- Engine time: 2,439 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 17B23935
- Part serial: NA
- Condition: Corroded
- Location: Zone 100
- Part time: 398 hours
- Component: Cylinder, Lyc
- Component part number: LW12993
- Stage of operation: UK
- How discovered: B
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

DURING BORE SCOPE INSPECTION OF CYLINDER ASSEMBLIES THE NUMBER 3 CYLINDER EXHAUST VALVE WAS FOUND TO BEY HEAVILY PITTED ON VALVE BELL. THE ENGINE HAS ACCUMULATED 398.4 HOURS SINCE MAJOR OVERHAUL. NEW CYLINDER ASSEMBLIES INCLUDING VALVES WERE INSTALLED AT OVERHAUL AT ENGINE TOTAL TIME 2041.0. THIS IS THE JUST LATEST EVENT IN A GROWING TREND OF INTAKE AND EXHAUST VALVE DEFECTS AND FAILURES IN OUR FLEET OF LYCOMING POWERED AIRCRAFT.
